# SDR CALA9601543

- Difficulty date: November 1, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N478AC
- Make and model: Doug DC-9-82
- Aircraft serial: 48063
- System (JASC): 4990 · APU Oil System
- Part: Apu
- Part number: 3812761M
- Condition: Overserviced
- Location: A/C Tail
- Part time: 18,434 hours
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

SMOKE AND ODOR ENTERED THE CABIN SHORTLY AFTER TAKEOFF.  BOTH THE SMOKE AND ODOR DISAPPEARED AFTER PULLING THE RECIRCULATING FAN CIRCUIT BREAKER.  MAINTENANCE FOUND NO PROBLEMS WITH THE RECIRCULATING FAN.  THE APU WAS CLEANED AND RUN WITH NO LEAKS NOTED.  MAINTENANCE REMOVED THE APU BURNER CAN AND FOUND OIL IN TORUS AREA.  THE BURNER CAN WAS REINSTALLED, THE COALESCER BAGS WERE CHANGED.  THE APU WAS OPERATED WITH PACKS RUNNING TO LEAK CHECK AND CLEAR OUT SMELL FROM APU BEING OVERSERVICED.  OPERATION CHECKED GOOD WITH NO LEAKS NOTED.
